Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 37, Issue 1, Winter 1997  pp. 155-181.

Triplets of Hilbert spaces and Friedrichs extensions associated with the subclass $\mathbbN_1$ of Nevanlinna functions

Authors Seppo Hassi (1), Michael Kaltenbaeck (2) and Henk S.V. de Snoo (3)
Author institution: (1) Department of Statistics, University of Helsinki, PL 54, 00014 Helsinki, FINLAND
(2) Institut fuer Analysis, Technische Mathematik und Versicherungsmathematik, Technische Universitaet Wien, Wiedner Hauptstrasse 8-10/114, A-1040 Wien, OESTERREICH
(3) Department of Mathematics, University of Groningen, Postbus 800, 9700 AV Groningen, NEDERLAND

Summary:  The selfadjoint extensions of a closed symmetric operator S with defect numbers (1, 1) are described when S has a Q-function belonging to the subclass N_1 of all Nevanlinna functions. With the associated triplet of Hilbert spaces $\mathfrak{H}_{ + 1} \subset \mathfrak{H} \subset \mathfrak{H}_{ - 1}$ all but one of the selfadjoint extensions of S are interpreted as rank one perturbations of a fixed operator extension; the exceptional extension corresponds to a proper relation extension. Each nonexceptional selfadjoint extension gives rise to the same triplet of Hilbert spaces. The exceptional extension is characterized in a similar way as the Friedrichs extension of a semibounded operator.

Contents    Full-Text PDF